Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 145, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Aug 14, 2021, 6:05 PM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 6:05 PM EDT (22:05 UTC)
- Expired
- Aug 14, 2021, 7:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 77 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 10.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2080 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
126
WHUS52 KKEY 142205
SMWKEY
GMZ031>033-035-043-053-142300-
/O.NEW.KKEY.MA.W.0145.210814T2205Z-210814T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
605 PM EDT Sat Aug 14 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Hawk Channel and Straits of Florida from Craig Key to west end of
Seven Mile Bridge out 20 nm...
Bay and Gulf Side from Craig Key to Halfmoon Shoal out to 5
fathoms...
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound...
Gulf Waters from East Cape Sable to Chokoloskee 20 to 60 nm out and
beyond 5 fathoms...
* Until 700 PM EDT.
* At 604 PM EDT, strong thunderstorms were located along a line
extending from near Man Of War Key to Vaca Cut Daybeacon 13, moving
northwest at 35 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
Oxfoot Bank Light, Channel Key Pass Light, Bonefish Tower, Florida
Bay, East Cape Canal, Snake Bight and Little Rabbit Key.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for wind gusts in excess of 34 knots, steep and fast-building
seas, and blinding downpours. Make sure all on board are wearing life
jackets.
&&
LAT...LON 2516 8152 2511 8149 2511 8138 2513 8105
2512 8100 2514 8090 2517 8090 2518 8085
2500 8072 2465 8104 2518 8161 2530 8153
TIME...MOT...LOC 2204Z 140DEG 34KT 2505 8086 2476 8105
HAIL...0.00IN
WIND...>34KTS
$$
TD1 follow-up statement
918
FZUS72 KKEY 142253
MWSKEY
Marine Weather Statement
National Weather Service Key West FL
653 PM EDT Sat Aug 14 2021
GMZ031>033-035-043-053-142302-
/O.EXP.KKEY.MA.W.0145.000000T0000Z-210814T2300Z/
653 PM EDT Sat Aug 14 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 700 PM EDT...
The affected areas were...
Hawk Channel and Straits of Florida from Craig Key to west end of
Seven Mile Bridge out 20 nm...
Bay and Gulf Side from Craig Key to Halfmoon Shoal out to 5
fathoms...
Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood
Sound...
Gulf Waters from East Cape Sable to Chokoloskee 20 to 60 nm out and
beyond 5 fathoms...
The showers have weakened and no longer pose a significant threat to
boaters.
LAT...LON 2516 8152 2511 8149 2511 8138 2513 8105
2512 8100 2514 8090 2517 8090 2518 8085
2500 8072 2465 8104 2518 8161 2530 8153
TIME...MOT...LOC 2252Z 140DEG 34KT 2540 8118 2511 8137
$$
TDWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Aug 14, 12:48 PM EDT, 5 hours 17 minutes earlier.
Area forecast discussion, Aug 14, 12:48 PM EDT, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service Key West FL 1248 PM EDT Sat Aug 14 2021 .UPDATE... .CURRENTLY... All tropical storm warnings has been cancelled this morning across the Keys although a Flash Flood Watch will continue through late tonight, with an additional 2 to 4 inches of rainfall in isolated locations. This may cause issues of flooding in low lying areas and ponding on road surfaces. For today, storms from the remnants of Fred will move westward through the straits and this process will continue into tonight and tomorrow. Wind gusts in the squalls will range near to 40 knots. The gradient winds are currently around 20 knots more or less but are expected to taper back later this evening and into the overnight hours. The debris of Fred is projected to lift to the north northwest and out of straits and into the eastern gulf on Sunday. Looking for conditions returning back to seasonal norms Sunday through Tuesday, but a new Tropical Storm has formed east of the Leeward Islands and is moving west around 23 mph. Tropical Storm Grace was located at 16.2N 57.9W with sustained winds around 45 mph. The forecast has possible tropical storm conditions in the Florida Straits by Wednesday if the storm remains on the same course and speed. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...Flood Watch through late tonight for FLZ076>078. GM...Small Craft Advisory for GMZ031>035- 042>044-052>055-072>075. && Public/Marine/Fire...KLW. Kuyper Aviation/Nowcasts....LW Data Acquisition.....JAM/KR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 14, 5:21 AM EDT, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 521 AM EDT Sat Aug 14 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-150930- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 521 AM EDT Sat Aug 14 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Fred is expected to track near or west of the Dry Tortugas this evening, then potentially strengthen into a tropical storm as it pulls away from the Dry Tortugas. Hazards for the Florida Keys will include flooding rainfall, isolated tornadoes, and treacherous marine conditions. Thundery squalls will be capable of localized wind gusts near 45 mph and lightning strikes. Conditions are not likely to improve until after midnight. A Flood Watch remains in effect until late tonight. Rainfall totals of 3 to 5 inches with isolated higher totals will result in a significant potential for flooding of streets and poor drainage areas, especially during the times of high tide. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Isolated thunderstorms will be possible Sunday through Friday. The primary thunderstorm hazards will be lightning strikes. The long range forecast for Tropical Storm Grace indicates a persistent path to the west-northwest through the Greater Antilles, then the Bahamas, and possibly into portions of the Florida Keys and South Florida in four to five days. It is still too early to discuss all of the possible impacts, although confidence in another round of locally heavy rainfall is increasing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CLR
In the hours before
Local storm report, Aug 14, 2:43 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
243 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM MARINE TSTM WIND 4 SE TEATABLE KEY 24.85N 80.62W
08/14/2021 M39.00 MPH GMZ042 FL MESONET
AN EAST SOUTHEAST WIND GUST OF 34 KTS, OR 39 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT ALLIGATOR
REEF LIGHT AT 1057 AM EDT.
1105 AM MARINE TSTM WIND 11 ESE CARD SOUND BRIDG 25.23N 80.21W
08/14/2021 M51.00 MPH GMZ042 FL MESONET
A SOUTH SOUTHEAST WIND GUST OF 45 KTS, 51 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT CARYSFORT
REEF LIGHT AT 1105 AM EDT.
1130 AM MARINE TSTM WIND 10 SW KEY WEST 24.46N 81.88W
08/14/2021 M41.00 MPH GMZ044 FL C-MAN STATION
AN EAST-SOUTHEAST WIND GUST OF 36 KTS, OR 41 MPH, WAS
RECORDED BY THE C-MAN STATION AT SAND KEY AT 1130 AM EDT.
1256 PM MARINE TSTM WIND 14 NW KEY WEST 24.72N 81.92W
08/14/2021 M45.00 MPH GMZ033 FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 39 KTS, OR 45 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL
LIGHT AT 1256 PM EDT.
0110 PM MARINE TSTM WIND 5 SSE EAST END OF SEVEN 24.63N 81.11W
08/14/2021 M39.00 MPH GMZ043 FL C-MAN STATION
A SOUTHEAST WIND GUST OF 34 KTS, OR 39 MPH, WAS RECORDED
BY THE C-MAN STATION AT SOMBRERO KEY LIGHT AT 110 PM EDT.
0120 PM MARINE TSTM WIND 10 SW KEY WEST 24.46N 81.88W
08/14/2021 M40.00 MPH GMZ044 FL C-MAN STATION
A SOUTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS RECORDED
BY THE C-MAN STATION SAND KEY AT 120 PM EDT.
0137 PM MARINE TSTM WIND 4 SE TEATABLE KEY 24.85N 80.62W
08/14/2021 M40.00 MPH GMZ042 FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT ALLIGATOR
REEF LIGHT AT 137 PM EDT.
0146 PM MARINE TSTM WIND 14 NW KEY WEST 24.72N 81.92W
08/14/2021 M46.00 MPH GMZ033 FL MESONET
AN SOUTH-SOUTHEAST WIND GUST OF 40 KTS, OR 46 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL
LIGHT AT 146 PM EDT.
0153 PM MARINE TSTM WIND 5 ENE EAST END OF SEVEN 24.73N 81.05W
08/14/2021 M39.00 MPH MIDDLE KEYS IN MON FL ASOS
AN EAST-SOUTHEAST WIND GUST OF 34 KNOTS, OR 39 MPH, WAS
RECORDED BY THE FLORIDA KEYS MARATHON INTERNATIONAL
AIRPORT ASOS AT 153 PM EDT.
0153 PM MARINE TSTM WIND 4 WSW BOCA CHICA 24.56N 81.76W
08/14/2021 M43.00 MPH LOWER KEYS IN MONR FL ASOS
A SOUTHEAST WIND GUST OF 37 KNOTS, OR 43 MPH, WAS
RECORDED BY THE KEY WEST INTERNATIONAL AIRPORT ASOS AT
153 PM EDT.
&&
JAMLocal storm report, Aug 14, 3:46 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
346 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM MARINE TSTM WIND 10 SW KEY WEST 24.46N 81.88W
08/14/2021 M40.00 MPH GMZ044 FL C-MAN STATION
A SOUTHEAST WIND GUST OF 35 KNOTS, OR 40 MPH, WAS
RECORDED BY THE C-MAN STATION SAND KEY AT 230 PM EDT.
0237 PM MARINE TSTM WIND 14 NW KEY WEST 24.72N 81.92W
08/14/2021 M40.00 MPH GMZ033 FL MESONET
A SOUTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS RECORDED
BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL LIGHT AT
237 PM EDT.
&&
JAMLocal storm report, Aug 14, 3:56 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
356 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM MARINE TSTM WIND 14 NW KEY WEST 24.72N 81.92W
08/14/2021 M41.00 MPH GMZ033 FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 36 KNOTS, OR 41 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL
LIGHT AT 342 PM EDT.
0342 PM MARINE TSTM WIND 4 WSW BOCA CHICA 24.56N 81.76W
08/14/2021 M40.00 MPH LOWER KEYS IN MONR FL ASOS
A SOUTHEAST WIND GUST OF 35 KNOTS, OR 40 MPH, WAS
RECORDED BY THE KEY WEST INTERNATIONAL AIRPORT ASOS AT
343 PM EDT.
&&
JAMLocal storm report, Aug 14, 4:31 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
431 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM MARINE TSTM WIND ESE SUGARLOAF KEY 24.63N 81.55W
08/14/2021 M40.00 MPH LOWER KEYS IN MONR FL MESONET
A SOUTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS RECORDED
BY A SUGARLOAF KEY CWOP STATION ON JAMAICA LANE AT 217 PM
EDT.
0352 PM MARINE TSTM WIND 14 NW KEY WEST 24.71N 81.93W
08/14/2021 M45.00 MPH GMZ033 FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 39 KTS, OR 45 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL
LIGHT AT 352 PM EDT.
&&
ROSSLocal storm report, Aug 14, 6:03 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
603 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM MARINE TSTM WIND 3 WSW EAST END OF LONG 24.78N 80.89W
08/14/2021 M49 MPH MIDDLE KEYS IN MON FL MESONET
A SOUTH-SOUTHEAST WIND GUST OF 43 KTS, OR 49 MPH, WAS
RECORDED BY A PERSONAL WEATHER STATION ON CONCH KEY AT
555 PM EDT.
&&
ROSSThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 11:01 PM EDT | Small Craft Advisory | KEY | 38 hr | |
| Aug 14, 11:12 AM EDT | Special Marine Warning | KEY | 33 min | |
| Aug 14, 11:39 AM EDT | Special Marine Warning | KEY | 36 min | |
| Aug 14, 12:14 PM EDT | Special Marine Warning | KEY | 31 min | |
| Aug 14, 12:47 PM EDT | Special Marine Warning | KEY | 58 min | |
| Aug 14, 5:06 PM EDT | Special Marine Warning | KEY | 54 min | |
| Aug 14, 5:22 PM EDT | Special Marine Warning | KEY | 53 min | |
| Aug 14, 5:55 PM EDT | Special Marine Warning | KEY | 65 min | |
| Aug 14, 6:02 PM EDT | Special Marine Warning | KEY | 58 min | |
| Aug 14, 6:39 PM EDT | Special Marine Warning | KEY | 66 min | |
| Aug 14, 7:50 PM EDT | Special Marine Warning | KEY | 55 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.